[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Possible allergy? was: Re: [IP] Highs on humalog



Kevin:

Thanks for adding to the suggested troubleshooting ideas.

Some time ago, my wife mentioned an allergy as a possible cause of some of
these problems, but I pretty much dismissed it right away. I wish I weren't
always so stubborn, but hey, that's me ;-)

Last month, while still on straight Humalog, I had a quite visible rash in
my abdominal area, on the side where my set was inserted, extending roughly
from my belt line to my chest. The rash appeared "suddenly" and went away
just as quickly. No itch, no other problems, but this was at a time when
BGs were starting to get out of line again. I had a recurrence of this
about a week and half ago, once again, while still on Humalog. I don't know
if this was localized to the side where my set was inserted.

The product literature which you quoted from Lilly mentions "Less common,
but potentially more serious, is generalized allergy to insulin, which may
cause rash over the whole body, shortness of breath, wheezing, reduction in
blood pressure, rapid pulse, or sweating." I would like to hope that if
this is indeed an allergy, that it is specific to Humalog, *not*
generalized to insulin. I am still uncertain here, since the rash was quite
local. Some of the other symptoms listed (rapid pulse, sweating)
*definitely* were symptoms I experienced and documented for several months.
But, who knows? We are all still pioneers here - I guess many things are
possible.

I'd be in a better position to analyze this with my doc if I still had the
rash, BGs were still problematic, etc. Unfortunately, I think we will be
discussing mostly how things were previously, why I changed back to
Velosolin and whether there could have been any other causative factors.

Thanks again for the ideas. Diabetes can certainly be interesting ...

Bob Burnett

mailto:email @ redacted
Insulin-Pumpers website   http://www.bizsystems.com/Diabetes/